1 doctor weighed in:

I've been on beta blockers for three years. My doctor wants me completely off them now! is it ok to get off suddenly?

1 doctor weighed in
Dr. Michael DePietro
Internal Medicine - Pulmonary Critical Care

In brief: Depends

That really depends on one's exact situation, some patients can develop something called beta blocker withdrawal with a variety of symptoms, such as rapid heart rate or elevated blood pressure.
The possibility of this occurring in any given person depends on other medicines and conditions they have, beta blocker dose etc. This concern needs to be discussed with personal doctor.

In brief: Depends

That really depends on one's exact situation, some patients can develop something called beta blocker withdrawal with a variety of symptoms, such as rapid heart rate or elevated blood pressure.
The possibility of this occurring in any given person depends on other medicines and conditions they have, beta blocker dose etc. This concern needs to be discussed with personal doctor.
Dr. Michael DePietro
Dr. Michael DePietro
Thank
Get help from a real doctor now
Dr. Umesh Patel
Board Certified, Internal Medicine
39 years in practice
1M people helped
Continue
108,000 doctors available
Read more answers from doctors